Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 22, 1997, 2:05 AM CST for Macon County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 1997, 2:05 AM CST (08:05 UTC)
- Expired
- Jan 22, 1997, 2:30 AM CST
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Macon County, TN
The radar
The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2267 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 220807 RRA SVRBNA TNC111-220830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 205 AM CST WED JAN 22 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 230 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...MACON COUNTY SHORTLY AFTER 2 AM CST...A SEVERE THUNDERSTORM WAS ENTERING SOUTHWEST MACON COUNTY...JUST SOUTH OF EULIA AND WAS MOVING RAPIDLY NORTHEAST AT 55 MPH TOWARD THE LAFAYETTE VICINITY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 7:38 PM CST, 6 hours 27 minutes earlier.
Area forecast discussion, Jan 21, 7:38 PM CST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 730 PM CST TUE JAN 21 1997 PIDDLY LTL SHWRS DVLPG ACRS FA THIS EVNG WITH MORE XPCTD LATR. ATTM...FCST LUKG GUD XCPT FOR TAKG OUT "MIDNIGHT" TERM. LET IT RIDE.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 1:52 AM CST | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 38 min |
| Jan 22, 8:32 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 43 min |
| Jan 22, 8:32 AM CST | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.